Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Should I increase medicines for BP as I have high bP even after medication ?

I m a 55 year old male, I m on losatran (spelling) bp meds and I do jazzercise 3x a week. Every morning as soon as I get up I take my bp and sometimes I m 140/100. should I talk with my doctor about increasing my meds. Thank you. John
Asked On : Tue, 14 Jun 2011
Answers:  2 Views:  86
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
welcome to HealthcareMagic
You have not mentioned the dose of losartan you are taking and the BP of 140/100 is high.I would suggest you not to hurry and first check BP at rest for 3-4 days and if the BP is constantly high then you consult your doctor and if it is just once you had a high BP then you can continue the same dose you are taking.Also take BP after you have breakfast and sit for 5-10 mins before checking it as moving around can also increase the BP.
Answered: Tue, 14 Jun 2011
I find this answer helpful
Cardiologist, Interventional Dr. Raja Sekhar Varma's  Response
Target BP should be 130/85 or lesser, especially if you are monitoring ur bp at home. Some precautions: Rest 15 minutes before taking BP. No tea/coffee/smoking for half an hour at least before taking BP. If you are using an electronic device, please calibrate with a mercury device to confirm accuracy of readings.
Losartan is a good medicine for hypertension. However, you need to take at least twice daily because its action, when taken once a day, does not last for 24 hours. You could start taking it twice daily OR consider Losartan +HCTZ combination OR shift over to a similar but longer acting drug like Telmisartan or Olmesartan.
Answered: Tue, 14 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor